MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 13/15FR X 38 CM 5/BX; URETERAL CATHETER

GYRUS ACMI, INC. UROPASS AS 13/15FR X 38 CM 5/BX; URETERAL CATHETER
Model Number 61338BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a medwatch report (uf# (b)(4)) through the mail which stated: "facilities have identified an issue with the disposable olympia uropass access sheath tips- it is breaking apart within the package and during the procedure.Multiple lot# and product # are affected.Multiple tips across various procedures broke off of the device during the procedures.The surgeons were able to recover them without any harm to the patient.Our clinicians have also noted that the tip of the device can be easily broken off within the package.Multiple lot numbers/product numbers affected".Upon further inquiry, it was reported the tips broke off within patients during procedure.Imaging was conducted and the surgery was delayed to invasively remove the tips from patient(s).No patient harm was reported and no patient information has been provided.The following medwatch reports are related.The patient identifiers are as follows: (b)(6), model #: 61224bx, lot #: 09e2100062; (b)(6), model #: 61134bx, lot #: 09j1800111; (b)(6), model #: 61238bx, lot #: 09b1900153; (b)(6), model #: 61338bx, lot #: 09a1900139; (b)(6), model #: 61324bx, lot #: 09d2000303; (b)(6), model #: 61138bx, lot #: 09l2100130.This medwatch report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and evaluation with correction to the initial with information inadvertently left out.Additionally, to provide a correction to the initial (b5) and to provide updates to the initial (d9 and h3).A recall (recall # 0426) of devices unexpired devices manufactured prior to 31dec2019.Recall number is unavailable at the time of this report.The reported complaint was confirmed through evaluation and investigation of the device, therefore, there is no concomitant device for this complaint due to the device not being used and the customer returning this product out of caution.There were 4 devices returned from this specific lot 09a1900139.Of the 4 devices returned, there was one confirmed breakage.The tip of the device was broken inside the unopened package.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is possible the suggested event occurred due to the following: 1.Uropass dilator tip breakage is proposed to be mainly caused by inconsistent manufacture process of polyethylene (pe) dilator, lot-by-lot.2.The unfavorable oxidation of polyethylene dilator material is proposed to be occurred during dilator manufacture thermal process cycle, in which the thermos-oxidation could cause brittle fracture of uropass dilator tip materials for special lots.3.Generally speaking, photooxidation of polyethylene or uropass dilator material could occur during the whole products cycle including sterilization, and shelf life.In other words, it will have affecting on uropass products for every lots but not for special lots.4.Uropass dilator tip buckling testing should be very helpful for supplier to check the quality of uropass dilator tip for each lot to make sure if it meets osta specifications or not.However, the root cause of the device malfunction could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
C22475559 model# 61154bx / lot # 09j1800111.

Brand Name
UROPASS AS 13/15FR X 38 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16061958
Report Number3003790304-2022-00363
Device Sequence Number6686539
Product Code KNY
UDI-Device Identifier00821925035447
UDI-Public00821925035447
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61338BX
Device Lot Number09A1900139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
TBD (PLEASE SEE H10)
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown